Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Tuberculosis

Tuberclosis Lymphnode

07/22/2009

Question:

I am on ATT for last 8 month. After two month on treatment a lumph was arised in my right lymph node. Initialy it was very hard but last month it got soften and producing pus the doctor drain the pus three to four time and send for AFB semear cluture and sensitivity & FNA . AFB is negative for Semear FNA is negative for AFB but has lymphocytes & neutrophils cells. Doctor Suggested that to wait for culture report and said continue on the present drugs (RHE) till then. However there is no lumph now when doctor aspirate the pus it gose to the normal size and again within two or three days filled with pus Can a lymphnode produce the pus at the end of treatment? IS It necessary to drain the pus or it can be itself absorbe by drugs? IS it ok to drain the pus in the interval of 15 days or need to drain the pus earlier? Can a teatment for lymphnode can go beyond 9 months?

Answer:

I am assuming that you were definitively diagnosed with TB (it is not clear from your writing and several infections can cause pus in the lymph nodes). Yes, some patients with TB of the lymph nodes may develop new or enlarging nodes while on therapy and may require treatment for greater than 9 months. In some cases the lymph nodes will enlarge on therapy and then go away. Sometimes a sinus tract can develop in the lymph node and it will continue to drain. Surgery may be necessary to remove all of the lymph nodes to stop the drainage.

It is difficult to answer your specific question without knowing all of the facts. You mention that after two months of treatment you developed a lymph node. Were you initially diagnosed with TB of the lymph node only or did you also have TB in another part of your body, such as the lungs? Are you feeling better with the TB treatment? Were the initial cultures positive for Mycobacterium tuberculosis and were drug susceptibilities done?

For patients with a delayed response to treatment, you will want to be sure that you are on the right medications, that there is no drug resistance, and that you do not have an infection other than TB. You should discuss all of your concerns with your TB doctor.

For more information:

Go to the Tuberculosis health topic, where you can:

Response by:

Shu-Hua   Wang, MD, MPH&TM Shu-Hua Wang, MD, MPH&TM
Clinical Assistant Professor of Infectious Diseases
Clinical Assistant Professor of The Division of Epidemiology
College of Medicine
The Ohio State University

Larry S Schlesinger, MD Larry S Schlesinger, MD
Professor:
Molecular Virology, Immunology and Medical Genetics
Microbiology Administration
Environmental Health Sciences
College of Medicine
The Ohio State University